Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 12:42:33 PM

Login with username, password and session length


Members
  • Total Members: 24265
  • Latest: Ngthy
Stats
  • Total Posts: 650075
  • Total Topics: 49620
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 181
Total: 186

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: VL Going up on Viramune+Truvada!! Im very Sad!!!  (Read 2127 times)

0 Members and 1 Guest are viewing this topic.

Offline makesmewonder

  • Member
  • Posts: 39
  • Thats how i Love to Feel!! Ps: Thats my feet!!
VL Going up on Viramune+Truvada!! Im very Sad!!!
« on: May 28, 2009, 05:19:24 PM »
 ??? :(

Hi everybody

I dont know where to start, well i have been taking Viramune and Truvada for 7 months now and my lab results  i was indetectable, i have been to my doc last month and my VL went from indetectable to 1.200 and last week i did the blood test again and is going up, so my doc asked me to do a resistance test to see if i became resistant to the drugs!!! OMG, what if that happens? or why is this happening?
I dont understand, im very very very sad and i dont know what to do, when i thought everything was going ok, i have this in my life! ahhhhhhh
Sometimes i just wanna give up!!
i am very worried why is the drugs not working with me? or why is my VL going up when i am on meds???
And if i have to change drugs i have to go with the struggle of being in a new medication, and that is something i did not want to experience again!!!
Ahhhhhhhhhhhhh
Can anyone spare some thoughts???

Thanks

PS: i cant stop crying!!! ahhhhhhhhh

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #1 on: May 28, 2009, 05:39:42 PM »
Your viral load may be going up because you have a resistance to the Viramune not detected before starting treatment.

BUT

It is also possible, likely even, that the 1,200 result is a "blip" so wait for the retest before you panic!!!! everyone will experience a blip sooner or later (even if they test at a time when they ain't having one...)

- matt
"The object is to be a well patient, not a good patient"

Offline Miss Philicia

  • Member
  • Posts: 24,516
  • celebrity poster, faker & poser
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #2 on: May 28, 2009, 05:48:41 PM »
Even if it is going up and it's not a blip as Newt described, you need to calm yourself down.  If you're resistant to that medication there are plenty of other med regimens that you can take.  There's not reason to get all worked up and cry honey... don't let yourself go there, OK?

And no, not every med change is a massive struggle -- I've switched enough times over almost 15 years to know this.  Especially if they put you on one of the newest approved medications.  No offense meant, but reading back to your posts when you started this treatment it sounds like most of your dizzy reactions were more due to panic and anxiety rather than the actual medication.  I'd advise getting a handle on that.
"Iíve slept with enough men to know that Iím not gay"

Offline makesmewonder

  • Member
  • Posts: 39
  • Thats how i Love to Feel!! Ps: Thats my feet!!
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #3 on: May 28, 2009, 05:54:50 PM »
Ahhhh everybody!!! thanks very much!!!
They Re-did the test and it went up again, the VL went to 3.000!!! so my doc said she was disappointed with the results!!! and that made me worry a bit, if she is disappointed how am i suppose to be feeling?
I just want my life to normal!!

:(

Offline aztecan

  • Member
  • Posts: 5,430
  • 29 years positive, 57 years a pain in the butt
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #4 on: May 28, 2009, 09:03:01 PM »
Hey Wonder,

I would presume your doctor did a GART to see to what you have developed resistance. I am with Matt, I would wager it is the Viramune, but we'll just wait and see and try not to panic/

Even if you have developed resistance to something, there are lots of options out there.

As Philicia said, switching meds needn't be traumatic. Heaven knows, I have done it enough and can agree.

So, take a deep breath, realize this isn't the end of the world and then just take things a day at a time.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BM

  • Member
  • Posts: 340
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #5 on: May 28, 2009, 09:04:23 PM »
I understand your concern, but Miss P and newt speak good sense: wait and see before panicking! If your doctor does decide you have resistance, then you will have the option of including some of the more recent drugs in your new regimen, the dosing schedule for which won't vary enormously from what you're on just now. At worst you'll have to take some pills with food. I know - it happened to me!

Stop worrying!  :)


Offline BM

  • Member
  • Posts: 340
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #6 on: May 28, 2009, 09:06:19 PM »
Oops, Mark sneaked his post in just before mine; he speaks sense too.  :)

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #7 on: May 28, 2009, 10:12:21 PM »
3,000

So change treatments, it's less incovenient that hospitaliisation or death.

And get a resistance test done at the same time...

If you switch Viramune to a boosted PI or other non-NNRTI, non-nuke drug you can prob keep Truvada if you choose.

- matt
"The object is to be a well patient, not a good patient"

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #8 on: May 28, 2009, 10:14:09 PM »
I'm gonna add:

it's not your fault. it's just One Of Those Things.

- matt
"The object is to be a well patient, not a good patient"

Offline carpediem98

  • Member
  • Posts: 66
Re: VL Going up on Viramune+Truvada!! Im very Sad!!!
« Reply #9 on: May 28, 2009, 10:42:51 PM »
What they all said, plus a hug, plus a suggestion.  A lot of times when someone is dealing with HIV, there are a lot of anxiety, depression, or other negative emotions.  It's often helpful to have weekly therapy with a counselor who deals a lot with HIV+ patients.  If you don't already do that, it's probably worth considering.  It's probably also worth looking into yoga and other such things that are shown to reduce anxiety.

Regardless of what your resistance profile is, you have plenty of options open to you, some of which are probably more tolerable anyway.  :)  So look at it as an opportunity to get rid of viramune, if that's the problem...

You also have this community of people here, supporting you and telling you either from experience or from the evidence that it's going to be ok.  And it will be.  Definitely take some deep breaths, take a hot bath, watch a movie that makes you laugh... you're going to be just fine, and you will soon find a new regimen that will get your virus back to undetectable.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.